Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 45, NWS Blacksburg, VA

July 23, 2008Charlotte County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 23, 2008, 7:46 PM EDT for Charlotte County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 7:46 PM EDT (23:46 UTC)
Expired
Jul 24, 2008, 1:02 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Charlotte County, VA

The radar

The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 232348
FFWRNK
VAC037-240545-
/O.NEW.KRNK.FF.W.0045.080723T2346Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 145 AM EDT.

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULLEN. 
  FLOODING MAY OCCUR ALONG WARDS FORK CREEK AND ROUTES 650 AND 619   
  MAY BE FLOODED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
      3700 7875 3700 7874 3701 7875 3713 7872
      3713 7854

$$

PC
3 follow-up statements
000 
WGUS71 KRNK 240050
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EDT WED JUL 23 2008

VAC037-240545-
/O.CON.KRNK.FF.W.0045.000000T0000Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
845 PM EDT WED JUL 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
CENTRAL CHARLOTTE COUNTY...

AT 841 PM EDT...THE PUBLIC REPORTED RAINFALL OF AROUND 3 INCHES JUST 
WEST OF CHARLOTTE COURT HOUSE AND DOPPLER RADAR ESTIMATED 4 TO 5 
INCHES IN SMALL AREA CENTERED ON WARDS FORK CREEK BASIN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULLEN AND
CHARLOTTE COURT HOUSE

EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...ESPECIALLY ALONG WARDS FORK CREEK. SOME LOCAL 
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS 
MAY ALSO BE FLOODED. 

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
      3700 7875 3700 7874 3701 7875 3713 7872
      3713 7854

$$

PC
000 
WGUS71 KRNK 240252
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT WED JUL 23 2008

VAC037-240545-
/O.CON.KRNK.FF.W.0045.000000T0000Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
1051 PM EDT WED JUL 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
CENTRAL CHARLOTTE COUNTY...

AT 1040 PM EDT...LAW ENFORCEMENT DID NOT HAVE ANY REPORTS OF ROAD 
CLOSURES IN THE WARNED AREA. WITH RUN-OFF FROM THIS EVENINGS STORMS 
CONTINUING...WILL MAINTAIN FLASH FLOOD WARNING FOR CENTRAL CHARLOTTE 
COUNTY.

EARLIER...PUBLIC REPORTED RAINFALL OF AROUND 3 INCHES JUST WEST OF 
CHARLOTTE COURT HOUSE AND DOPPLER RADAR ESTIMATED 4 TO 5 INCHES IN A 
SMALL AREA CENTERED ON WARDS FORK CREEK BASIN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULLEN AND
CHARLOTTE COURT HOUSE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
      3700 7875 3700 7874 3701 7875 3713 7872
      3713 7854

$$

RCS
000 
WGUS71 KRNK 240502
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 AM EDT THU JUL 24 2008

VAC037-240511-
/O.CAN.KRNK.FF.W.0045.000000T0000Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
101 AM EDT THU JUL 24 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHARLOTTE
COUNTY...

THE RAIN HAS ENDED AND NO FLOODING OR ROAD CLOSURES ARE BEING 
REPORTED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
      3700 7875 3700 7874 3701 7875 3713 7872
      3713 7854

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:46 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 23, 4:46 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT WED JUL 23 2008

.SYNOPSIS...
A COLD FRONT WILL SWEEP EAST THROUGH THE MID ATLANTIC REGION THIS
EVENING...ACCOMPANIED BY ANOTHER ROUND OF THUNDERSTORMS...SOME OF
WHICH MAY BE SEVERE. COOLER AND DRIER AIR IS EXPECTED TO OVERSPREAD THE
REGION THURSDAY AS HIGH PRESSURE BUILDS IN OVER THE OHIO VALLEY. THE
CHANCE OF RAIN WILL RETURN TO THE REGION BY FRIDAY NIGHT AND WILL
CONTINUE THROUGH THE REST OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WATER VAPOR SHOWS A VERY STRONG SHORT WAVE FOR THE END OF
JULY...DEEPENING THE TROUGH IN THE EAST AND PUSHING A SFC COLD
FRONT SOUTHEASTWARD ACROSS WESTERN WV...EXTREME EASTERN KY AND
EASTERN TN. THERE IS A LINE OF SHOWERS/SCT TSTMS AHEAD OF THE
FRONT MOVG INTO THE WESTERN CWA AT THIS TIME. THE AIRMASS IS
MODERATELY UNSTABLE...WITH CAPES OF AROUND 1500 J/KG. SHEAR IS
INCREASING AS THE SHORT WAVE APPROACHES. WEST WIND SHAVE BECOME
LIGHT AHEAD OF THE LINE...AND HAVE BACKED TO THE SOUTH OR
SOUTHWEST EAST OF THE BLUE RIDGE. DEWPOINTS REMAIN IN THE MID 60S
TO AROUND 70. I SEE NO REASON WHY THE THE LINE WILL NOT CONTINUE
MOVING EAST...AND AS THE SHORT WAVE ROUNDS THE BASE OF THE TROUGH
THIS EVENING IT THE FRONT BECOMES MORE PARALLEL TO THE UPPER FLOW
AND SHOULD SLOW. THIS WILL OCCUR IN THE NC/VA PIEDMONT...CLOSE TO
THE EASTERN CWA. FOR NOW...HAVE KEPT THE HEAVY RAIN...GUSTY WINDS
AND FREQUENT LIGHTNING WORDING THROUGH THE EVENING OUT THAT WAY.
FFG IS HIGH ENOUGH THAT WE DO NOT THINK A FLASH FLOOD WATCH IS
NEEDED. THERE IS A POTENTIAL FOR VERY HEAVY RAIN ACROSS THE
PIEDMONT THOUGH. SEVERE THREAT WILL LAST THROUGH THE EVENING...BUT
DECREASING WEST TO EAST...AS WELL. STAYED CLOSE TO MAV GUIDANCE
LOWS- JUST A LITTLE WARMER IN THE EAST WHERE THE FRONT WILL SLOW
AND CLOUD COVER WILL LINGER THE LONGEST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
BY 12Z THURSDAY MORNING HIGH PRESSURE WILL BE CENTERED OVER
INDIANA AND COLD FRONT WILL BE FAR ENOUGH EAST THAT DRIER AND MORE
STABLE AIR WILL BE COMING INTO THE COUNTY WARNING AREA. 850 MB
TEMPERATURES DROPS SLIGHTLY IN THE MORNING BUT THEN START
RECOVERING THURSDAY NIGHT AND FRIDAY. STAYED CLOSE TO A BLEND OF
MAV/MET GUIDANCE...WITH TYPICAL ADJUSTMENTS FOR MODEL BIAS AT LWB.

BY FRIDAY AFTERNOON LOW LEVEL WINDS HAVE COME BACK AROUND TO THE
SOUTHWEST. THIS WILL HELP INCREASE THE INSTABILITY AHEAD OF THE
REMNANTS OF AN MCS THAT WILL BE CROSSING FROM THE MID MISSISSIPPI
VALLEY INTO ILLINOIS/INDIANA/KENTUCKY/TENNESSEE BY FRIDAY MORNING.
BY FRIDAY AFTERNOON AND EVENING THE OUTFLOW OR ANY CONVECTIVELY
INDUCED VORTICITY FROM THIS FEATURE WILL BE CLOSE ENOUGH TO THE
WESTERN COUNTY WARNING AREA TO KEEP A CHANCE OF RAIN IN THE
FORECAST.

NO REAL ORGANIZED SYNOPTIC SCALE SUPPORT EXPECTED ON SATURDAY...JUST
TYPICAL SCATTERED AIRMASS TYPE THUNDERSTORMS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LONG WAVE PATTERN STILL SHOWING AN UPPER RIDGE IN THE CENTRAL
UNITED STATES WITH A TROF IN THE EAST. HPC IS FAVORING A SLOWER
FRONTAL PASSAGE SIMILAR TO THE ECMWF WHICH HAS THE FRONT COMING
THROUGH OUR FORECAST AREA SUNDAY AND MONDAY. HAVE KEPT
TEMPERATURES...ESPECIALLY OVERNIGHT LOWS CLOSER TO THE WARMER
GUIDANCE NUMBERS AHEAD OF THE FRONT. HAVE ALSO GRADUALLY BROUGHT
IN DRY WEATHER BEHIND THE FRONT ON TUESDAY AND WEDNESDAY.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
LINE OF SHOWERS AND TSTMS JUST AHEAD OF A COLD FRONT IS JUST MOVG
INTO THE MTNS OF SRN WV AND FAR SW VA AT THIS TIME. THIS LINE
SHOULD CONT PROGRESSING EASTWARD AND LIKELY BECOMING STRONGER. I
HAVE TIMED THE LINE OF TSTMS/GREATEST THREAT AT EACH OF THE TAF
SITES. FOR BLF AND LWB...WAS CONFIDENT ENOUGH TO HAVE A PREVAILING
GROUP AND TEMPO OF HEAVIER SHOWERS. FURTHER EAST...I HANDLED IT
WITH A TEMP GROUP OF 3 HOURS. TSTMS WILL LINGER LONGEST IN THE
DANVILLE AREA...TILL 01 TO 02Z. COULD HAVE SOME MVFR FOG OVERNIGHT
ONCE THE RAIN MOVES EAST OF THE AREA AND THERE IS SOME CLEARING. I
PUT SOME IFR FOG IN DANVILLE...AND LIFR AT LWB TOWARD MORNING.
LOOKS LIKE ALL FOG IN THE AREA WILL LIFT QUICKLY WITH A
STRENGTHENING NW FLOW...AROUND 13Z. VFR CONDITIONS ARE EXPECTED
REST OF THE DAY THURSDAY...WITH NW TO NORTH WINDS POSSIBLY AS HIGH
AS 10 KNOTS.

SERIES OF SHORT WAVE TROUGHS ARE EXPECTED TO PASS EAST THROUGH THE
SOUTHERN MID ATLANTIC REGION LATER FRIDAY INTO THE WEEKEND...EACH OF
WHICH WILL REINTRODUCE THE THREAT OF WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS ALONG WITH LOCALIZED MAINLY MVFR RESTRICTIONS TO
VISIBILITY AND/OR CEILING.

OTHERWISE...EXPECT TO SEE GENERAL VFR CONDITIONS TO PREVAIL FOR MOST
OF THE TIME AT ALL TERMINAL FORECAST SITES FROM TONIGHT THROUGH THE
UPCOMING WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...JJ
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JJ/WERT
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED JUL 23 2008

NCZ001>006-018>020-VAZ009-012>020-022>024-032>035-043>047-058-059-
242000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
348 PM EDT WED JUL 23 2008

...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL MOVE EAST THROUGH THE MID ATLANTIC REGION THIS
TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE
AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ007-010-011-WVZ042>045-242000-
TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER-
348 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE EAST THROUGH THE REGION THIS EVENING...
PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE
ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS.

THE THREAT OF SEVERE WEATHER IS EXPECTED TO END FROM WEST TO EAST
OVER THE AREA BY MID EVENING AS COOLER AND DRIER AIR BEGINS TO
FILTER INTO THE AREA BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 23, 4:48 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     RADFORD                 37.13N 80.57W
07/23/2008                   CITY OF RADFORD    VA   PUBLIC

            8 INCH LARGE LIMB BLOWN OFF TREE

&&

CACCIAPAGLIA
Local storm report, Jul 23, 4:55 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SE ROANOKE            37.24N 79.91W
07/23/2008                   ROANOKE            VA   PUBLIC

            LARGE TREE BLOWN DOWN AT WINDY GAP

&&

CACCIAPAGLIA
Local storm report, Jul 23, 4:59 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     3 SE ROANOKE            37.25N 79.92W
07/23/2008                   CITY OF ROANOKE    VA   PUBLIC

            LARGE TREE BLOWN DOWN

&&

CACCIAPAGLIA
Special weather statement, Jul 23, 5:08 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT WED JUL 23 2008

NCZ002-003-019-020-232215-
YADKIN NC-WILKES NC-SURRY NC-ALLEGHANY NC-
508 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS OVER NORTHWEST NORTH CAROLINA...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF TRAPHILL...MOVING EAST AT 31
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...BENHAM AT 515 PM EDT...
STATE RD...PLEASANT HILL AT 520 PM EDT...ELKIN...JONESVILLE AT 525 PM
EDT...BURCH...DOBSON AT 530 PM EDT...CRUTCHFIELD...FAIRVIEW AT 535 PM
EDT...BOONVILLE AT 540 PM EDT.

EXPECT RAINFALL AMOUNTS OF UP TO ONE INCH DURING THE NEXT HOUR ALONG
WITH WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES OR WARNINGS.
Local storm report, Jul 23, 5:58 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 NE SNOW CREEK         36.85N 79.72W
07/23/2008  M0.75 INCH       FRANKLIN           VA   TRAINED SPOTTER

&&

CACCIAPAGLIA
Local storm report, Jul 23, 6:07 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     BOOMER                  36.07N 81.25W
07/23/2008                   WILKES             NC   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

CACCIAPAGLIA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:05 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt85 min
Jul 22, 8:18 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania57 min
Jul 22, 8:24 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, Pittsylvania96 min
Jul 22, 8:31 PM EDTSevere Thunderstorm WarningRNKGiles74 min
Jul 22, 8:34 PM EDTSevere Thunderstorm WarningRNKAppomattox, Charlotte56 min
Jul 22, 8:40 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville65 min
Jul 22, 8:40 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville65 min
Jul 22, 9:01 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery, Roanoke, City of Roanoke, City of Salem74 min
Jul 22, 9:26 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte51 min
Jul 22, 9:42 PM EDTFlash Flood WarningRNKBedford, Botetourt, Rockbridge6 hr
Jul 22, 9:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, City of Covington50 min
Jul 22, 9:56 PM EDTSevere Thunderstorm WarningRNKBuckingham45 min
Jul 22, 10:23 PM EDTSevere Thunderstorm WarningRNKBath36 min
Jul 23, 2:51 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington54 min
Jul 23, 2:59 PM EDTSevere Thunderstorm WarningRNKCraig, Giles61 min
Jul 23, 3:01 PM EDTSevere Thunderstorm WarningRNKBland, Floyd, Giles, Montgomery, Pulaski, City of Radford59 min
Jul 23, 3:32 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig58 min
Jul 23, 3:55 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Pulaski, Roanoke, City of Radford and 2 more65 min
Jul 23, 4:03 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Montgomery, Roanoke47 min
Jul 23, 4:11 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax48 min
Jul 23, 4:48 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke57 min
Jul 23, 4:56 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem3 hr
Jul 23, 5:03 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick57 min
Jul 23, 5:32 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania58 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg64 min
Jul 23, 5:50 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville55 min
Jul 23, 5:59 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania61 min
Jul 23, 6:39 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax66 min
Jul 23, 6:47 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax58 min
Jul 23, 6:55 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Jul 23, 7:39 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax55 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.